MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. MODULAR BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE41

ENCORE MEDICAL, L.P. MODULAR BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE41
Catalog Number 412-02-041
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/24/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient coming into the emergency room (er) with a dislocated hemi hip that was originally implanted (b)(6) 2016.While attempting to reduce the hip in the er the bipolar head disassociated from the femoral head still engaged on the femoral stem.The surgeon elected to use a new bipolar component in case the locking mechanism was compromised.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had joint dislocation and subsequent disassociation after an attempted closed reduction.The in-vivo length of patient service for the implant was 1.9 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for the dislocation was not reported.It was reported that the bipolar head disassociated from the femoral head still engaged on the femoral stem while the doctor was attempting to reduce the hip in the er.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
MODULAR BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE41
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6221892
Report Number1644408-2016-01012
Device Sequence Number407503
Product Code KWY
UDI-Device Identifier00888912077330
UDI-Public(01)00888912077330
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/22/2020
Device Catalogue Number412-02-041
Device Lot Number984B1020
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR